i have been on xanax for several years now my ins. changed and they said they are replacing my xanax with zolpidem tartrate which is ambien i believe. are these two medications the same? what other drug is used to replace xanax? hope to hear from someone soon, thanks, Cowgirlcaddy45
14 Oct 2011
Xanax is a prescription drug commonly used in the treatment of anxiety and panic disorder. By enhancing the effects of a naturally calming brain chemical, the medication can help reduce anxiety, relax muscles, and stop seizures. Xanax comes in tablet form and is generally taken two or three times a day. Side effects may include fatigue, coordination problems, and drowsiness.
Zolpidem (Ambien) is a prescription sleep medicine that is used to treat short-term insomnia in adults. It is available in two strengths and is generally taken for only one or two days. In clinical studies, zolpidem has been shown to help patients fall asleep faster, sleep longer, experience higher-quality sleep, and have fewer awakenings. Possible side effects of this drug include dizziness, diarrhea, and daytime drowsiness.
In the first place why were you prescribed Xanax? It is recommended that you do talk to your doc who prescribed the med before your Ins. changes the med.
Take care, be safe & well, please. Best wishes!
14 Oct 2011
Hi there! No they aren't the same, xanax is a benzodiazepine drug usually prescribed for anxiety and sometimes as a treatment for insomnia. And ambien is a sleeping pill only as far as i know. If you take the xanax for insomnia them this seems like a reasonable change. If you were taking it for anxiety then i'd think they'd replace it with valium or klonopin, or another benzodiazepine. Hope this helps!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Oxcycodone-Acetaminophen 5-325... she was taking these when prescribed Fentanyl 12 MCG/HR patch on 9/28 and she died on 10/3 from "respritory ...
1 answer • 17 Jan 2011
Need to know because I have a presription for both.
1 answer • 10 Nov 2014